Uncontrollably shaking?!?

I've had to resort to writing this on here as I panic I will be judged by people I know personally. I'm 17 years old and suffer from anxiety, not often but sometimes I am influenced to take drugs. I know it is wrong but hey I'm experimenting. However, a couple of weeks ago I had taken MDMA differently to how I usually do, me and a few friends were sniffing it off keys. I am not proud and will not go doctors because of the fact I'd have to admit this. Anyway, I was with two really good friends of mine and unusually my anxiety kicked in, I tried to calm down but my hands started to shake really fast and obviously. My friends started to ask if I was okay but it only made me worse and I was so scared. I then stood up to go to the bathroom and my legs were shaking so bad I found it really hard to walk. I didn't know whether this was because of the drugs or my anxiety. But now when I become anxious sometimes my body will shake but not as extreme. But it is so scary and I don't know what to do, More so it's embarrassing and makes me want to be alone incase it happens in front of someone. I was wondering if anyone has had this to the point here they can't walk or hold things. What should I do? Is it the way I took the drugs that has affected me or is it myself in a major panic? Someone help

4 Replies

  • It's very difficult for anyone else to know whether it was the anxiety or the drugs (or indeed a combination of both) that would cause your shakes. It's possible it could be any of those things.

    The first thing you should do is stop taking drugs. Doing this on top of an anxiety disorder will only make things so much worse for you.

    Secondly, find ways to relax and calm yourself when you are in a panic. There are some simple things to try like deep breathing that really do work when you give them a go. That is a short term fix and there are other coping mechanisms you can learn for longer term help.

    The only person that can help you with this is you. If you tell your "good friends" that you don't want to take drugs with them, they should respect this. If they don't, you can cross them off your "good friends" list!

    Take care, Wired.

  • Considering that I dont, nor have ever, consumed drugs and have experienced these shakes, that anxiety CAN cause it. Also, drugs are a stimulant so they exacerbate anxiety symptoms. Don't believe the stories that drugs can induce anxiety disorder or change the chemicals in your brain. Drugs can definitely have ill effects, but test it out by not taking drugs and if you still get shaken up, it's anxiety. Either way, I recommend you stop drugs because it's either the culprit or a substance that will worsen the culprit (anxiety).

  • Generally the problem you seem to have is withdrawal from a medication/drug.

    I take Opiates for pain control and sometimes I forget to take my medications in the evening before going to bed. If I do that the contraindications are not controllable. When this happens I am unable to sleep and my dreams are very vivid. The next morning I suffer many of the symptoms you are explaining.

    One of the problems you will have is this withdrawal and this can lead to addiction. The problem you have is the medication/drug is not a pure medicine you would get from the GP. So the best way forward is that you go and see your GP and explain what is going on and the type of drug you are taking.

    Personally I am not in a position to tell what to do, all I can say as a drug taker is that you need to stop experimenting with unknown stuff. If you carry on you will age in looks and memory very quickly. You will ruin a life that you may live at least possible seventy years. You can also affect you immune system and that will open your body up to further problems.

    Some of the medications I sometimes take affect the immune system and they can cause further problems with your health.

    So all I am saying is you cannot rely on the quality of the street drug you take, it is your life, to affect that now to experiment, you are doing something that is going to affect those at home, around you and spending money that would lay the pathway to a stable life you would possibly want in the future. When we are young we always feel we are immune to the problems laid out. Believe me when I say you will in the future want the experience of a future life of possible family, you could be now putting that at risk.

    Also what you are doing will affect future sex life, is that your right to do when you want that family. If this is not the case just carry on regardless it is all your choice

    Believe me when I say given that choice personally I hate taking these drugs and also personally I cannot understand why people go out of their way to get stuff that will affect their lives so dramatically


  • Why would you not want to speak to your gp? Guaranteed he/she would have seen/heard much worse than admitting taking drugs. You are so young, don't waste your life with these friends who influence you to take drugs!! Your anxiety will be far worse using drugs and you need to focus on that. I urge you to go to your gp and talk about everything. BTW I think the way you took the drugs would not have caused the shakes. I would suspect it is the anxiety. Good luck!!

You may also like...